Vomiting is the voluntary or involuntary expelling of the stomach's content like food, gastric acids, digestive juices, and water along the esophagus through the mouth to the external environment. Nausea is the feeling or sensation of vomiting. Almost all drugs' side effect comprises vomiting and nausea. Other causes include food poisoning, pregnancy, indigestion, head injury, stress, eating disorders, alcoholism, etc. If left untreated, it may lead to dehydration. Correction of the underlying cause, along with rehydration, is necessary.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
I have microscopic colitis and chronic watery diarrhea, but my biopsies came negative. Could I still have microscopic colitis?
Query: Hi doctor, I had a colonoscopy, and my doctor informed me that I had microscopic colitis. I have chronic watery diarrhea, that has lasted five months ago. I have severe left side pain, nausea, and feeling like that I am about to throw up. I also have lost 27 pounds, since two months due to these s... Read Full »
Answer: Hi, Welcome to icliniq.com. Thank you for your query, Microscopic colitis is not that severe compare to other like crohn's disease or ulcerative colitis, and it does not lead to colon cancer, but it is painful and cause watery diarrhea. Kindly follow following advice. Avoid carbonated drink, c... Read Full »
Why are there nausea nad vomiting episodes without a decline in health?
Query: Hello doctor, My wife has nausea, vomting episodes that are not related to conditions, for example she can eat and feel nauseated or vomit after an hour or two or not feel anything. Then a few days later it can happen again. It comes and goes and is not stable, or triggered by certain conditions. I... Read Full »
Answer: Hi, Welcome to icliniq.com. She may have repeated biliary colics or recurrent attacks of gastritis or may have urinary tract infections. So, she needs urine routine test, liver function test for further comments. Read Full »
Why do I have diarrhea, vomiting, tachycardia and throat swelling after I eat?
Query: Hello doctor, I need someone with a lot of experience in allergies. Please tell me what you would do in my situation. Most IgE testing is negative (aside from cow's milk allergy and mold allergy). Yet every single food I have had in the last two years has gone from no reaction (1st day) to a severe... Read Full »
Answer: Hi,Welcome to icliniq.com.You should take your food in small quantities, take probiotics, avoid milk, and do not bring any longer gaps for any particular food. Otherwise, you will again lose tolerance for that particular food. Read Full »
I have been suffering from nausea, peptic ulcer, and pain in the chest and upper abdomen. Please help.
Query: Hi doctor, I have a peptic ulcer. Sometimes I experienced pain in the upper abdomen or chest and feeling like nausea. I have halitosis too, which I think comes from my gut. I changed my lifestyle by avoiding gluten and sugar as well. I tried home remedies like cabbage juice, and drink apple cider vi... Read Full »
Dr. Mahmoud Ahmed Abdelrahman Abouibrahim
Answer: Hi, Welcome to icliniq.com. I understand your concern. A peptic ulcer is a common gastric issue that causes severe pain and could be painful if not treated properly. Gluten and sugar have no relation with treating peptic ulcers, and probiotics could be helpful, but not that much. Alcohol, smoking, s... Read Full »
My stomach gets heavy after eating, I feel nauseous, and I vomit a lot. What should I do?
Query: Hi doctor, When I wake up early in the morning around 7 o'clock, I feel very nauseous and vomit a lot. When I smell something bad on an empty stomach, I vomit a lot. When I eat hard food such as beans, peas, and meat, my stomach becomes heavy and sometimes it hurts, but sometimes I am fine with the ... Read Full »
Answer: Hi, Welcome to icliniq.com. You have gastritis. It will increase if you smoke, drink, and eat spicy foods. Medications will give temporary relief. Eat more boiled vegetables and fruits. Drink at least 1.5 liters of water daily. Avoid carbonated beverages, ice-creams, coffee, and tea. Thank you. Read Full »
I ate a spice, and eight hours later, I had stomach cramps, vertigo, vomiting, and diarrhea. Kindly suggest a treatment.
Query: Hello doctor, I am a 25-year-old female. I was completely fine until an incident happened eight hours after I ate a spice (Piri-Piri) that I eat often. I am mentioning the symptoms in the chronological order they occurred. I had cramps similar to menstrual cramps, cold sweats, blackout for about ten... Read Full »
Answer: Hello, Welcome to icliniq.com. It seems like you picked up a very bad stomach bug and possibly severe food allergy. If you have severe dehydration, it is better to get your serum electrolytes test done if you need normal saline intravenously. You should make sure you are adequately hydrated. So ke... Read Full »
I missed my periods for five years after taking the birth control injections, and I currently experience nausea at night. Why?
Query: Hello doctor, I was on the birth control injection, only got the shot three times seven years ago, and missed the period. Currently I have nausea at night and not that much in the morning. In addition, I threw up once at night, feeling sick. What could cause these symptoms? Kindly help. Read Full »
Answer: Hello, Welcome to icliniq.com. Thank you for your query. It would help if you did beta human chorionic gonadotropin as you are having vomiting symptoms to check your current pregnancy status. You are a teenager and could have ovulatory and anovulatory cycles due to reproductive development, but n... Read Full »
Why do I have a feeling of nausea and vomiting after taking meals?
Query: Hi doctor,I have a feeling of nausea after taking meals. I was on juicing for three days and I started to have vomiting after it. I went to emergency and I was given medicine for nausea. I stopped juice fasting but I still have the feeling of nausea after taking a meal. I had a lap band bariatric su... Read Full »
Answer: Hi, Welcome to icliniq.com. I can understand your concern. According to your statement, you are suffering from nausea and vomiting for three days. Nausea and vomiting after meals can occur due to food poisoning, inflammation in the stomach lining called gastritis, ulcer, bulimia or any other psych... Read Full »
I got dehydrated three months back, and I become nauseous when I go for walks. What to do?
Query: Hello doctor,I get palpitations, and I become nauseous when I go for walks. I went for a trip around three months back and got dehydrated. I became fine a few weeks back but started feeling weird due to the heat. I was puking a lot last week. I must also highlight that I did not sleep for two nights... Read Full »
Dr. Gulati Ranjitsingh Awtarsingh
Answer: Hello, Welcome to icliniq.com. I have read about your problem and seen all the attached reports (attachment removed to protect the patient's identity). The probable cause of your problem is dehydration and electrolyte imbalance. You improved after rest and staying hydrated, but you are not taking ... Read Full »
I have caught a stomach virus and the dosage of antiemetics I am taking are not helping me. What should I do?
Query: Hello doctor, I am a healthy 45-year-old nonsmoker. My children have had a pretty bad stomach virus which I have now caught. I am feeling nauseous. I have not vomited or had diarrhea yet, but I have felt like I could vomit. I have a prescription for tablet Zofran 4 mg, which I already took yesterday... Read Full »
Answer: Hello, Welcome to icliniq.com. I have read your concern in detail and will surely help you out. The nausea is due to the viral infection only. Zofran (Ondansetron) is only an anti-emetic, and 4 mg is a very low dose. So what you need to do is eradicate the cause of nausea, the virus. That can be d... Read Full »